Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 5, NWS Omaha, NE

April 11, 200830 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Apr 11, 2008, 3:28 AM CDT for 30 counties in Nebraska. It took effect at Apr 11, 2008, 4:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2008, 3:28 AM CDT (08:28 UTC)
In effect from
Apr 11, 2008, 4:00 AM CDT
Expired
Apr 11, 2008, 7:00 PM CDT
In force
15 hr
Issued by
NWS Omaha, NE
All 30 counties

Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 39 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 110828
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
328 AM CDT FRI APR 11 2008

NEZ018-032-033-042>044-050-051-065-066-078-088-111630-
/O.NEW.KOAX.WI.Y.0005.080411T0900Z-080412T0000Z/
WAYNE-STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-
INCLUDING THE CITIES OF...WAYNE...STANTON...WEST POINT...
COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD...
LINCOLN...CRETE...FAIRBURY
328 AM CDT FRI APR 11 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A STRONG STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE REGION
CREATING VERY STRONG NORTHWEST WINDS IN ITS WAKE. SUSTAINED SPEEDS OF
25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS UP TO 45 MPH. WINDS
SHOULD BEGIN TO SUBSIDE AFTER 7 PM.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

POLLACK/GRIFFIS
2 follow-up statements
000 
WWUS73 KOAX 111608
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1108 AM CDT FRI APR 11 2008

NEZ011-012-015>017-030-031-034-045-052-053-067-068-089>093-120000-
/O.EXA.KOAX.WI.Y.0005.000000T0000Z-080412T0000Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-BOONE-MADISON-BURT-WASHINGTON-
DOUGLAS-SARPY-CASS-OTOE-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...ALBION...NORFOLK...TEKAMAH...BLAIR...OMAHA...
BELLEVUE...PLATTSMOUTH...NEBRASKA CITY...BEATRICE...TECUMSEH...
AUBURN...PAWNEE CITY...FALLS CITY
1108 AM CDT FRI APR 11 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SUSTAINED SPEEDS OF 25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS UP
TO 45 MPH. WINDS SHOULD BEGIN TO SUBSIDE AFTER 7 PM.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ018-032-033-042>044-050-051-065-066-078-088-120000-
/O.CON.KOAX.WI.Y.0005.000000T0000Z-080412T0000Z/
WAYNE-STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-
INCLUDING THE CITIES OF...WAYNE...STANTON...WEST POINT...
COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD...
LINCOLN...CRETE...FAIRBURY
1108 AM CDT FRI APR 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SUSTAINED SPEEDS OF 25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS UP
TO 45 MPH. WINDS SHOULD BEGIN TO SUBSIDE AFTER 7 PM.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KOAX 112358
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
658 PM CDT FRI APR 11 2008


NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093-
120100-
/O.EXP.KOAX.WI.Y.0005.000000T0000Z-080412T0000Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR...
DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...
PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...
TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
658 PM CDT FRI APR 11 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

NORTHWEST WINDS SHOULD CONTINUE TO GRADUALLY DIMINISH ACROSS
EASTERN NEBRASKA OVERNIGHT.

$$

CHERMOK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:30 PM CDT, 11 hours 58 minutes earlier.

Area forecast discussion, Apr 10, 3:30 PM CDT, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
330 PM CDT THU APR 10 2008

.DISCUSSION...
ACTIVITY STARTING TO MOVE INTO THE LOCAL AREA...WITH RECENT SEVERE
THUNDERSTORM WATCH ISSUED...AND RAIN HAS SWITCHED OVER TO SNOW AT
ALBION.

LATEST SFC METARS SHOWING 988 LOW BTWN CNK AND MHK WITH BEST PRES
FALLS FROM AROUND OMA INTO CNTRL AND NRN IA. THE SFC WRMFNT WAS
NORTH OF KANSAS CITY...AND LOW TOPPED TSRA FIRING ALONG AND NORTH
OF THE WRMFNT AND INTO SE NEBRASKA. SFC TEMPS ARE IN THE 60S S OF
THE WRMFNT WITH DEWPOINTS IN THE 50S. THE MID LEVEL LOW IS OVR NW
KS AND THE SYNOPTIC PATTERN FITS THE MINI-SUPERCELL PATTERN AND
WHILE HAIL IS THE PRIMARY THREAT...ISOLATED TORNADOES ARE POSSIBLE
WITH THIS PATTERN. THUS FAR THE STRONGER STORMS HAVE HELD TO THE
SE OF THE FCST AREA. THE GREATEST THREAT FOR SEVERE STORMS WILL
BE INTO EARLY THIS EVENING AS THE SFC LOW DEEPENS OVR SE NEB AND
LIFTS NORTHEAST INTO WCNTRL IA. MEANWHILE...RAIN HAS CHANGED OVER
TO ALL SNOW AT ALBION WITH .5 ACCUMULATION AND THE GROUND COVERED
AT 3PM. IN BETWEEN...THERE IS MODERATE TO HEAVY RAIN WITH THE
STRONG WARM AIR ADVECTION AND STRONG UVV.

THE CLOSED LOW OVR WRN KS WILL LIFT NORTHEAST TO NRN IOWA BY
FRIDAY MORNING...WITH THE RAIN CHANGING TO SNOW. THE NORTHEAST
PART OF NEBRASKA APPEARS TO HAVE THE BEST CHC FOR MODERATE TO
HEAVY SNOW ACCUMULATIONS THROUGH NOON FRIDAY WITH LIGHT AMOUNTS
FARTHER SOUTH WITH TOTALS FROM 2 INCHES ON THE SRN EDGE OF THE
ADVISORY AROUND COLUMBUS...THE 9 INCHES IN THE FAR NORTHWEST IN KNOX
COUNTY. SOUTH OF THIS AREA...TEND TO HAVE AN INCH OR LESSIN ADDITION
TO THE WET SNOW...THE WINDS WILL CAUSE VISIBILITY PROBLEMS WHEN IT
IS SNOWING...WITH NEAR BLIZZARD CONDITIONS IN THE HEAVY SNOW.
NORTHEAST WINDS WITH COME AROUND TO THE NORTHWEST AND INCREASE TO
20 TO 30 MPH AND GUSTY LATER THIS EVENING. SNOW SHOWERS WILL
CONTINUE FRIDAY THROUGH SATURDAY...AND ADDITIONAL ACCUMULATIONS
SHOULD BE SLIGHT. HIGHS FRIDAY AND SATURDAY SHOULD ONLY BE IN THE
30S TO LOWER 40S WITH CONTINUED GUSTY NORTHWEST WINDS. FOR AREAS
THAT DO NOT HAVE HEADLINES FRIDAY...WILL NEED TO CONSIDER A WIND
ADVISORY. ALTHOUGH THE WINDS DROP OFF DIURNALLY FRIDAY
NIGHT...THEY PICK UP AGAIN FOR SATURDAY.

A MOSTLY DRY FORECAST FORECAST SATURDAY NIGHT THROUGH THURSDAY. A
MID LEVEL RIDGE BUILDS IN SUNDAY THROUGH TUESDAY NIGHT. TUESDAY
NIGHT THE LOW LEVEL JET STRENGTHENS AND WILL HAVE TO MONITOR FOR
ISOLATED -TSRA. THERE IS A FRONTAL PASSAGE WEDNESDAY...HOWEVER
THE BEST DYNAMICS ARE NORTH OF THE AREA TOWARD NRN MN AND ND. THE
FRONT IS A SHALLOW ONE...AS SOUTH FLOW RETURNS FOR THURSDAY.

&&

.AVIATION...
TAF SITES KOMA...KLNK AND KOFK.

THERE IS A SEVERE THREAT MAINLY SOUTHEAST OF KLNK AND KOMA BUT
WILL KEEP MENTION OF THUNDER AT BOTH INTO EARLY EVENING. SNOW
HAS ALREADY SPREAD INTO OUR WESTERN ZONES. PCPN SHOULD START TO
MIX WITH AND CHANGE TO SNOW AT KOFK LATE AFTERNOON OR EARLY
EVENING. SNOW LIKELY TO CONTINUE AT KOFK MUCH OF THE NIGHT.

CEILINGS ARE RUNNING MAINLY 800 TO 1500 FEET NOW WITH 3-5 MILE
VSBYS. IN THE SNOW IT SHOULD BE IFR AND AT TIMES LIFR AT KOFK.
WINDS WILL SWITCH AROUND TO THE N OR NW AND BECOME STRONG. IT
APPEARS CONDITIONS WILL BE IMPROVING FRIDAY MORNING...BUT WITH
SOME THREAT OF SNOW SHOWERS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...SNOW AND BLOWING SNOW ADVISORY UNTIL 12 PM CDT FRIDAY FOR NEZ015-
     018-030>033-042-043.

     WINTER STORM WARNING UNTIL 12 PM CDT FRIDAY FOR NEZ011-012-016-
     017.

IA...NONE.
&&

ZAPOTOCNY/MILLER
Hazardous weather outlook, Apr 10, 7:49 PM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
749 PM CDT THU APR 10 2008

NEZ011-012-015>018-030>033-042-043-111000-
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-
749 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

HEAVY WET SNOW AND INCREASING NORTH TO NORTHWEST WINDS WILL
PRODUCE DANGEROUS WINTER WEATHER CONDITIONS ACROSS NORTHEAST
NEBRASKA...MAINLY WEST OF A SCHUYLER TO MACY LINE...TONIGHT
INTO FRIDAY MORNING. THE MAJORITY OF THE SNOWFALL IS EXPECTED TO
OCCUR OVERNIGHT WITH AMOUNTS UP TO 8 INCHES POSSIBLE IN THE AREA.
THE GUSTY NORTHWEST WINDS WILL CREATE BLOWING SNOW AND POSSIBLY
PRODUCE NEAR BLIZZARD CONDITIONS AT TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

SNOW SHOWERS AND AREAS OF BLOWING SNOW SHOULD LINGER INTO FRIDAY
NIGHT. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY.
SNOWFALL REPORTS FROM SPOTTERS ARE GREATLY APPRECIATED.

IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068-
078-088>093-111000-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-BURT-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
749 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EARLY THIS EVENING
WILL GIVE WAY TO RAIN OR A MIX OF RAIN AND SNOW BY MIDNIGHT...
FOLLOWED BY SNOW LATE TONIGHT INTO FRIDAY MORNING. ACCUMULATIONS
OF AN INCH OR LESS ARE EXPECTED IN MOST AREAS.

WINDY CONDITIONS WILL ALSO DEVELOP OVERNIGHT WITH GUSTY NORTH TO
NORTHWEST WINDS. WIND GUSTS MAY REACH UP TO 40 MPH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

SNOW SHOWERS WILL LINGER INTO FRIDAY NIGHT. LITTLE ADDITIONAL
ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR FRIDAY.

FOBERT

In the hours before

Local storm report, Apr 10, 9:31 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
931 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     SNOW             NELIGH                  42.13N 98.03W
04/10/2008  E4.0 INCH        ANTELOPE           NE   LAW ENFORCEMENT

0920 PM     SNOW             PIERCE                  42.20N 97.53W
04/10/2008  E2.0 INCH        PIERCE             NE   LAW ENFORCEMENT

0920 PM     SNOW             HARTINGTON              42.62N 97.26W
04/10/2008  E2.0 INCH        CEDAR              NE   LAW ENFORCEMENT

0930 PM     SNOW             VERDIGRE                42.60N 98.04W
04/10/2008  E4.0 INCH        KNOX               NE   LAW ENFORCEMENT

            ESTIMATED 3 TO 4 INCHES.

0930 PM     SNOW             CROFTON                 42.73N 97.50W
04/10/2008  E2.0 INCH        KNOX               NE   LAW ENFORCEMENT

&&

DEWALD

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.